Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 13, 2021, 10:51 PM MDT for Laramie County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 10:51 PM MDT (04:51 UTC)
- Expired
- Jun 13, 2021, 11:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 42 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
525 WWUS85 KCYS 140451 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 1051 PM MDT Sun Jun 13 2021 WYZ118-119-140515- Central Laramie County WY-East Laramie County WY- 1051 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE COUNTY UNTIL 1115 PM MDT... At 1051 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Gun Barrel, or 26 miles northeast of Cheyenne, moving southeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Gun Barrel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4142 10460 4154 10453 4148 10423 4130 10438 TIME...MOT...LOC 0451Z 295DEG 10KT 4145 10449 $$ Hammer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 5:29 PM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 5:29 PM MDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 529 PM MDT Sun Jun 13 2021 .UPDATE... Issued at 314 PM MDT Sun Jun 13 2021 Severe Thunderstorm Watch 268 has been issued for southeast Wyoming and Nebraska Panhandle through 04Z tonight. Updates have been sent. && .SHORT TERM...(This evening through Monday) Issued at 240 PM MDT Sun Jun 13 2021 Forecast challenges deal with severe thunderstorms today. Currently...thunderstorms developing along the Laramie Range this afternoon. Surface trough lays from near Cheyenne to Torrington with moist southeasterly upslope flow in the lower layers. Cold front being analyzed across central South Dakota back into northeastern Wyoming. SPC Mesoanalysis showing EMC RAP surface based CAPE around 5000 J/KG out in the Panhandle and around 2500 J/KG where the storms are forming on the Laramie Range. Still some small capping across southeast Wyoming with around 50 J/KG convective inhibition. Main limiting factor right now is lack of shear. Later this afternoon...northern front drops south into the northern Panhandle and Converse County in east central Wyoming. Sfc to 6km shear increases to 35kts across the northern Panhandle to around 50kts down here near Cheyenne. HRRR and NAMNEST short term guidance forecasting showers blossoming along the front as it slowly drops south southwestward into the southern Panhandle and southeast Wyoming plains. Could be a long show tonight as both models continue showers and storms through 09Z. SPC showing a Day 2 Marginal Risk area for the Nebraska Panhandle for Monday afternoon. Latest guidance showing no PoPs over that area for Monday. But with dewpoints in the 60s...surface boundary in the Panhandle and a weak upper southwest dropping shortwave...decided to add low chance PoPs for the Panhandle. and .LONG TERM...(Monday night through Saturday) Issued at 323 AM MDT Sun Jun 13 2021 Monday, the moisture sticks around the Nebraska panhandle with PWATs around 1.00 in through the afternoon. Daytime heating will still be strong with the upper-level ridge holding strong over northwest Wyoming, so the panhandle is still conducive to thunderstorms, but confidence is lower for Monday's convection. Tuesday, the ridge begins to erode, turning our winds back to westerly/southwesterly, advecting warmer, drier air into southeast Wyoming and western Nebraska. Afternoon highs for Tuesday and Wednesday are in the 90s to 100 degrees for some areas with humidities dropping to the teens and lower 20s. Winds should remain between 5 and 15 knots, but with the temperatures being so high and the air being so dry, there is still elevated fire weather conditions. Finally Thursday we begin to see a downward trend in temperatures as winds turn northwesterly. Afternoon highs are still expected to be in the 80s to lower 90s through the weekend though, with overnight lows in the 50s and 60s. Next chance of precipitation after Monday will be Friday afternoon. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 525 PM MDT Sun Jun 13 2021 Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne until 03Z. Wind gusts to 30 knots at Laramie and Cheyenne until 03Z, then to 23 knots at all terminals after 15Z Monday. Nebraska TAFS...VFR, except for occasional MVFR and wind gusts to 45 knots in thunderstorms until 02Z at Scottsbluff. Thunderstorms in the vicinity at all terminals until 05Z. Wind gusts to 26 knots until 05Z, then to 24 knots after 15Z Monday. && .FIRE WEATHER... Issued at 240 PM MDT Sun Jun 13 2021 High pressure over the Rockies will keep temperatures above normal and very dry humidity over the next several days. Increasingly warmer temperatures and single digit afternoon humidities from the Laramie Range west. Until fuels are turned over to YES on rapid fire spread...fire weather conditions will remain below critical levels. A windy day expected Wednesday into Thursday across Carbon and Albany Counties....with afternoon humidity in the single digits. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...GCC LONG TERM...LK AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 13, 4:25 AM MDT, 18 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 425 AM MDT Sun Jun 13 2021 WYZ104-105-109>115-141030- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 141030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Chances of showers and strong to briefly severe thunderstorm Sunday afternoon through late Sunday night. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 13, 7:57 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
757 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 S BRIDGEPORT 41.60N 103.10W
06/13/2021 M0.70 INCH MORRILL NE TRAINED SPOTTER
&&
AWLocal storm report, Jun 13, 9:30 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HEAVY RAIN 1 SE CRAWFORD 42.68N 103.40W
06/13/2021 M2.50 INCH DAWES NE PUBLIC
&&
AWSpecial weather statement, Jun 13, 9:43 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
943 PM MDT Sun Jun 13 2021
NEZ021-140430-
Morrill NE-
943 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORRILL COUNTY UNTIL
1030 PM MDT...
At 943 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of The Intersection Of Highway 385 And 92, or 25
miles south of Alliance, moving east at 10 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of east central
Morrill County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4162 10284 4179 10291 4188 10268 4176 10267
4174 10264 4164 10264
TIME...MOT...LOC 0343Z 252DEG 8KT 4173 10279
HammerSpecial weather statement, Jun 13, 9:47 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Cheyenne WY 947 PM MDT Sun Jun 13 2021 WYZ118-119-140430- Central Laramie County WY-East Laramie County WY- 947 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE COUNTY UNTIL 1030 PM MDT... At 947 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Gun Barrel, or 25 miles northeast of Cheyenne, moving east at 10 mph. Penny size hail will be possible with this storm. Locations impacted include... Gun Barrel and Meriden Rest Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern Wyoming. LAT...LON 4140 10460 4153 10458 4155 10424 4133 10423 TIME...MOT...LOC 0347Z 271DEG 10KT 4144 10451 Hammer
Special weather statement, Jun 13, 10:10 PM MDT, 41 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1010 PM MDT Sun Jun 13 2021 WYZ118-140500- Central Laramie County WY- 1010 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE COUNTY UNTIL 1100 PM MDT... At 1010 PM MDT, Doppler radar was tracking a strong thunderstorm near Whitaker, or 20 miles north of Cheyenne, moving east at 5 mph. Penny size hail will be possible with this storm. This storm will remain over mainly rural areas of north central Laramie County. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4139 10484 4154 10483 4151 10456 4135 10459 TIME...MOT...LOC 0410Z 291DEG 6KT 4144 10474 Hammer
Special weather statement, Jun 13, 10:51 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1051 PM MDT Sun Jun 13 2021 WYZ118-119-140515- Central Laramie County WY-East Laramie County WY- 1051 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE COUNTY UNTIL 1115 PM MDT... At 1051 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Gun Barrel, or 26 miles northeast of Cheyenne, moving southeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Gun Barrel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4142 10460 4154 10453 4148 10423 4130 10438 TIME...MOT...LOC 0451Z 295DEG 10KT 4145 10449 Hammer
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:47 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Jun 13, 10:10 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 13, 11:27 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jun 13, 6:42 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 48 min |
| Jun 13, 7:27 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 48 min |
| Jun 13, 7:32 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 43 min |
| Jun 13, 7:38 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Cheyenne, Morrill | 52 min |
| Jun 13, 8:52 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 53 min |
| Jun 13, 9:43 PM MDT | Special Weather Statement | CYS | Morrill | 47 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.